Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

How To Prevent Vomiting When You Have Hiv

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Caring for Your Gut: Dealing With Diarrhea, Nausea and Other Stomach Problems if You Have HIV/AIDS

...Conditions If GI problems occur without a recent change in medication, it's probably not a drug side effect. If they continue or get worse, it may be a sign that you have an infection, especially if you also have a fever. Some AIDS-related opportunistic infections (OIs) affecting the gut include: Cryptosporidiosis Microsporidiosis Cytomegalovirus (CMV) Mycobacterium avium complex (MAC) Severe or long-lasting GI problems can lead to...
Ask the Experts

HIV in vomit??

Hi...I was wondering if it was possible to spread HIV if you came in contact with an HIV positive person's vomit, and had cuts in your hands (not bleeding cuts)? please, this is really important to me and I have been obsessing over this for 4 months!
Nancy Breuer

Response from Nancy Breuer

WorkPositive, Inc.
Please redirect this question to the forum on transmission, since it isnt' really a workplace question, okay? Thanks. Read more »

vomiting

sorry to repeat the question I asked before, I did not get the answer I was looking for: the important fact is not why my friend might be vomiting, nor what action to take to cure or stop the vomiting, but what to do concerning the medicationI put...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...would miss a dose later in the refill cycle assuming adherence is100% so often preferable to get over the episode of nausea and vomiting versus trying to continue to take meds when there is alot of vomiting. An assessment for the cause of the... Read more »

Vomitting after dose of Atripla

I have been taking Atripla for a little over a month. I really have not experienced bad side effects thus far. Last night, four hours after I took my medication, I woke up in the middle of the night vomitting. This makes me very nervous, as my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...One episode of nausea/vomiting a month into Atripla treatment would most often be due to some other condition rather then a direct side effect from Atripla. Read more »

Why am I vomitting?

My Partner has been sick with numerous issues the last 3 years(he is positive,not taking meds)One issue is Periodically he will start vommitting and can't stop and he is in allot of pain. Sometimes I take him to the emergency room and they knock him...
Mark Holodniy, M.D., F.A.C.P., C.I.C.

Response from Mark Holodniy, M.D., F.A.C.P., C.I.C.

Stanford University, School of Medicine
...You don't indicate where he is on the HIV spectrum. In other words does he have advanced disease with very lower CD4 counts (which would make him vulnerable to different Read more »
Articles
The Well Project

Caring for Your Heart if You Have HIV/AIDS

...attack include: Shortness of breath Heart palpitations (irregular beats) Increased heart rate Weakness Dizziness Nausea/vomiting Sweating Pain in the arms, left shoulder, neck, throat, jaw, or back As with men, women's most common... Read more »
Body Health Resources Foundation

Nausea & Vomiting

...anywhere between several days and a couple of weeks. Sometimes, however, nausea can linger or pop up at seemingly random times. Vomiting When nausea is really bad, it can cause you to vomit. Since almost all HIV meds are swallowed, vomiting... Read more »
AIDS InfoNet

Pregnancy and HIV

...interrupt their treatment during the first 3 months of pregnancy for three reasons: The risk of missing doses due to nausea and vomiting during early pregnancy, giving HIV a chance to develop resistance. The risk of birth defects, which is... Read more »
AIDS InfoNet

Treatment After Exposure to HIV

...effects from PEP medications are nausea and generally not feeling well. Other possible side effects include headaches, fatigue, vomiting and diarrhea. For more information, see the fact sheets on individual ARVs. The Bottom Line Post-exposure... Read more »
Connect With Others

vomit and HIV

Posted by Anonymous, 2 Replies
...leg and I saw no blood, but I had a little cut on my leg from 20 days ago that was not actively bleeding. Could I face risk of HIV? Read more »

How normal can ur life be with treatment?

Posted by roma2010, 3 Replies
...customers all the time and im really concerned that treatment will prevent me from doing so because of the side effects like vomiting and diarrhea ...any insight will be appreciated. Read more »

information

Posted by Anonymous, 1 Reply
...confusion and forgetfulness * Severe and persistent diarrhea * Fever * Vision loss * Nausea, abdominal cramps, and vomiting * Weight loss and extreme fatigue * Severe headaches * Coma Children with AIDS may get the... Read more »

weight loss?

Posted by Anonymous, 1 Reply
...why do people with aids lose weight?? is it because of diahrea and vomitting or does the weight just come off? thanks Read more »